Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 5, 2015, 3:29 AM MDT for Kit Carson County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 3:29 AM MDT (09:29 UTC)
- Expired
- Jun 5, 2015, 7:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WGUS53 KGLD 050929
FFWGLD
COC063-051330-
/O.NEW.KGLD.FF.W.0019.150605T0929Z-150605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
329 AM MDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 730 AM MDT
* AT 328 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
KIT CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3957 10315 3957 10281 3950 10273 3931 10315
$$1 follow-up statement
026 WGUS73 KGLD 051335 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 735 AM MDT FRI JUN 5 2015 COC063-051344- /O.EXP.KGLD.FF.W.0019.000000T0000Z-150605T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 735 AM MDT FRI JUN 5 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN KIT CARSON COUNTY HAS EXPIRED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3957 10315 3957 10281 3950 10273 3931 10315 $$ 007
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:47 AM MDT, 42 minutes earlier.
Area forecast discussion, Jun 5, 2:47 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MDT FRI JUN 5 2015
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 244 AM MDT FRI JUN 5 2015
UPPER FLOW WILL BE SOUTHWEST ACROSS THE CENTRAL PLAINS FROM TODAY
THROUGH SATURDAY NIGHT. NORTHWEST FLOW WILL TAKEOVER SUNDAY AS A
RIDGE BUILDS INTO THE PACIFIC NORTHWEST. A LARGE AREA OF SURFACE LOW
PRESSURE WILL CONTINUE OVER THE HIGH PLAINS THROUGH SATURDAY. A
TROUGH WILL MOVE EAST OF THE HIGH PLAINS SATURDAY NIGHT. HIGH
PRESSURE WILL SHIFT INTO THE REGION SUNDAY AND SUNDAY NIGHT.
NUMEROUS SHORTWAVES MOVE THROUGH THE FLOW AND ACROSS THE FA EACH
AFTERNOON AND EVENING. SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING WITH SHEAR AROUND 35 KTS AND CAPE AROUND 3000 J/KG.
PRECIPITABLE WATER IS EXCEPTIONALLY HIGH ALONG AND NORTH OF
INTERSTATE 70 IN NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA SO
WILL CONTINUE THE MENTION OF HEAVY RAINFALL IN THAT AREA FOR
TONIGHT. THERE IS ENOUGH SHEAR ON SATURDAY FOR ADDITIONAL SEVERE
STORMS. PLAN TO GO WITH CHANCE POPS FOR MOST PERIODS.
A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE WESTERN PORTION OF
THE FA THROUGH 15Z. BOUNDARY LAYER RH OVER THE ADVISORY AREA IS
FORECAST TO EXCEED 90 PERCENT AND DEWPOINT DEPRESSIONS ARE 1 TO 2
DEGREES. MIXING FROM THUNDERSTORMS HAS INHIBITED DENSE FOG SO FAR
BUT EXPECT VISIBILITIES TO LOWER IN A FEW HOURS AS STORMS WEAKEN AND
WINDS BECOME LIGHTER. THE NAM INDICATES THERE IS A 40 TO 50 PERCENT
CHANCE OF SIGNIFICANTLY REDUCED VISIBILITIES OVER THE ADVISORY AREA.
PLAN TO KEEP THE CURRENT ADVISORY WITH A LIKELIHOOD OF DENSE FOG
NEAR SUNRISE.
MAX TEMPERATURES TODAY SHOULD RISE TO THE MID 80S. UPPER 80S TO
LOWER 90S ARE POSSIBLE SATURDAY WITH LOWER TO MID 80S SUNDAY. MIN
TEMPERATURES WILL RANGE FROM THE UPPER 50S TO THE LOWER 60S.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 244 AM MDT FRI JUN 5 2015
AN UPPER LOW SITUATED OVER THE INTERMOUNTAIN WEST WILL SEND ANOTHER
SHORTWAVE ACROSS THE REGION ON MONDAY AND INCREASE RAIN CHANCES
ACROSS THE CWA. RELATIVELY HIGH CAPE VALUES WILL BE IN PLACE HOWEVER
THE 0 TO 6KM SHEAR SEEMS TO HAVE BACKED OFF IN RECENT GFS AND ECMWF
RUNS. THERE COULD BE A FEW STRONG THUNDERSTORMS MONDAY AFTERNOON AND
EVENING WITH HAIL BEING THE MAIN THREAT. A SHORTWAVE RIDGE WILL
GRADUALLY BUILD IN ON TUESDAY AND REDUCE THE RAIN CHANCES FROM WEST
TO EAST THROUGH THE DAY. THIS RIDGE REMAINS IN PLACE THROUGH MUCH OF
WEDNESDAY BEFORE PUSHING TO THE EAST.
A 500MB SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA ON THURSDAY AND
INCREASE OUR RAIN CHANCES ONCE MORE. CAPE VALUES WILL BE 1600 J/KG
TO 2200 J/KG HOWEVER SHEAR LOOKS WEAK WITH LESS THAN 30 KTS ON BOTH
THE GFS AND ECMWF MODELS. LONG FETCH MOISTURE WILL BE AVAILABLE AND
ANY STORM THAT FORMS WILL LIKELY BE CAPABLE OF PRODUCING LARGE
AMOUNTS OF HEAVY RAIN AND HAIL. ISOLATED SEVERE THUNDERSTORMS COULD
FORM HOWEVER WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY AT THIS
POINT. A SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH LATE THURSDAY AND EARLY FRIDAY WITH SHOWERS AND
THUNDERSTORMS POSSIBLE BOTH DAYS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1158 PM MDT THU JUN 4 2015
POOR AVIATION CONDITIONS EXPECTED THROUGH MID MORNING DUE TO
STRATUS AND FOG. LOWEST VISIBILITIES FROM FOG ARE ANTICIPATED AT
KGLD. MAINTAINED 1/2 MILE VIS BUT NEAR-ZERO VIS AT TIMES ARE
LIKELY. LIFR STRATUS IS FORECAST FOR BOTH SITES. THUNDERSTORM
CHANCES GRADUALLY WANE THROUGH THE NIGHT WITH THE BEST
CHANCES...ALBEIT DIMINISHING...AT KMCK. ANOTHER DAY OF
THUNDERSTORMS EXPECTED TOMORROW BUT TIMING/PLACEMENT ARE TOO IN
DOUBT TO INCLUDE A MENTION IN TAF AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...DENSE FOG ADVISORY UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING FOR
KSZ001-013-027.
CO...DENSE FOG ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ090>092.
NE...DENSE FOG ADVISORY UNTIL 9 AM MDT THIS MORNING FOR NEZ079.
&&
SHORT TERM...FS
LONG TERM...TL
AVIATION...RRHHazardous weather outlook, Jun 4, 11:54 PM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1154 PM MDT THU JUN 4 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1154 PM MDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGHOUT THE OVERNIGHT HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. DAMAGING WINDS AND FLASH FLOODING ARE ALSO POSSIBLE. AREAS OF FOG WILL DEVELOP LATE TONIGHT...GENERALLY ALONG AND EAST OF THE COLORADO BORDER. VISIBILITIES LESS THAN ONE QUARTER MILE ARE LIKELY AND A DENSE FOG ADVISORY HAVE BEEN ISSUED FOR PORTIONS OF THE TRI-STATE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE TRI-STATE AREA ON FRIDAY AND SATURDAY...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 4, 9:37 PM MDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1037 PM CDT THU JUN 4 2015
KSZ015-050415-
SHERIDAN KS-
1037 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 1115 PM CDT...
AT 1036 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF HOXIE...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3934 10039 3951 10056 3957 10035 3957 10018
3935 10016
TIME...MOT...LOC 0336Z 255DEG 8KT 3945 10044
BULLERLocal storm report, Jun 4, 10:45 PM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1045 PM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 5 W HOXIE 39.36N 100.53W
06/04/2015 E1.25 INCH SHERIDAN KS TRAINED SPOTTER
&&
RHUSTEDLocal storm report, Jun 4, 10:49 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1049 PM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL 10 S SHARON SPRINGS 38.75N 101.75W
06/04/2015 M0.88 INCH WALLACE KS TRAINED SPOTTER
&&
RHUSTEDSpecial weather statement, Jun 4, 11:08 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1208 AM CDT FRI JUN 5 2015 NEZ081-050545- RED WILLOW NE- 1208 AM CDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL 1245 AM CDT... AT 1207 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF DANBURY...OR 12 MILES SOUTHEAST OF MCCOOK...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE SCATTERED ACROSS THE ENTIRE COUNTY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH ALL THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN NEBRASKA. LAT...LON 4001 10019 4001 10072 4035 10075 4035 10020 TIME...MOT...LOC 0507Z 262DEG 20KT 4004 10052 BULLER
Local storm report, Jun 5, 12:37 AM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1237 AM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 SSW LUDELL 39.81N 100.98W
06/04/2015 M1.50 INCH RAWLINS KS NWS EMPLOYEE
0655 PM HAIL LUDELL 39.85N 100.96W
06/04/2015 E2.50 INCH RAWLINS KS LAW ENFORCEMENT
RAWLINS COUNTY DISPATCH RECEIVED A REPORT OF GOLF BALL TO
TENNIS BALL SIZE HAIL.
0701 PM HAIL 4 SE LUDELL 39.81N 100.91W
06/04/2015 M1.75 INCH RAWLINS KS STORM CHASER
0710 PM HAIL 4 NNW PENDENNIS 38.70N 100.36W
06/04/2015 E3.00 INCH GOVE KS TRAINED SPOTTER
CRATERS IN THE GROUND FROM HAIL...MEASURED POST STORM BY
STORM CHASER. TIME IS ESTIMATED FROM RADAR.
0825 PM HAIL GRAINFIELD 39.11N 100.47W
06/04/2015 E1.25 INCH GOVE KS FIRE DEPT/RESCUE
0825 PM HAIL 6 ESE GOVE 38.93N 100.38W
06/04/2015 E2.00 INCH GOVE KS TRAINED SPOTTER
LOTS OF NICKEL TO QUARTER SIZE HAIL WITH SOME PIECES UP
TO 2 INCHES IN DIAMETER.
0843 PM HAIL SELDEN 39.54N 100.57W
06/04/2015 E1.75 INCH SHERIDAN KS TRAINED SPOTTER
0846 PM HAIL 1 NE SELDEN 39.55N 100.55W
06/04/2015 M1.00 INCH SHERIDAN KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON ROUTE 83.
0853 PM TORNADO 6 NE REXFORD 39.52N 100.66W
06/04/2015 SHERIDAN KS TRAINED SPOTTER
1032 PM HAIL 5 W HOXIE 39.36N 100.53W
06/04/2015 E1.25 INCH SHERIDAN KS TRAINED SPOTTER
1046 PM HAIL 10 S SHARON SPRINGS 38.75N 101.75W
06/04/2015 M0.88 INCH WALLACE KS TRAINED SPOTTER
&&
MBULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:47 PM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 9 hr |
| Jun 5, 1:12 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jun 5, 4:28 PM MDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jun 5, 4:35 PM MDT | Special Weather Statement | GLD | Kit Carson | 40 min |
| Jun 5, 4:44 PM MDT | Tornado Warning | GLD | Kit Carson | 46 min |
| Jun 5, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Jun 5, 5:06 PM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson, Yuma | 7 hr |
| Jun 5, 5:15 PM MDT | Tornado Warning | GLD | Kit Carson | 45 min |
| Jun 5, 5:19 PM MDT | Tornado Warning | GLD | Kit Carson, Yuma | 26 min |
| Jun 5, 5:35 PM MDT | Special Weather Statement | GLD | Cheyenne | 10 min |
| Jun 5, 5:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
| Jun 5, 5:45 PM MDT | Tornado Warning | GLD | Kit Carson, Yuma | 30 min |
| Jun 5, 5:48 PM MDT | Special Weather Statement | GLD | Cheyenne | 12 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.